Probabilistic modal mu-calculus with independent product

Matteo Mio 1, 2
1 COMETE - Concurrency, Mobility and Transactions
LIX - Laboratoire d'informatique de l'École polytechnique [Palaiseau], Inria Saclay - Ile de France, Polytechnique - X, CNRS - Centre National de la Recherche Scientifique : UMR7161
Abstract : The probabilistic modal {\mu}-calculus is a fixed-point logic designed for expressing properties of probabilistic labeled transition systems (PLTS's). Two equivalent semantics have been studied for this logic, both assigning to each state a value in the interval [0,1] representing the probability that the property expressed by the formula holds at the state. One semantics is denotational and the other is a game semantics, specified in terms of two-player stochastic parity games. A shortcoming of the probabilistic modal {\mu}-calculus is the lack of expressiveness required to encode other important temporal logics for PLTS's such as Probabilistic Computation Tree Logic (PCTL). To address this limitation we extend the logic with a new pair of operators: independent product and coproduct. The resulting logic, called probabilistic modal {\mu}-calculus with independent product, can encode many properties of interest and subsumes the qualitative fragment of PCTL. The main contribution of this paper is the definition of an appropriate game semantics for this extended probabilistic {\mu}-calculus. This relies on the definition of a new class of games which generalize standard two-player stochastic (parity) games by allowing a play to be split into concurrent subplays, each continuing their evolution independently. Our main technical result is the equivalence of the two semantics. The proof is carried out in ZFC set theory extended with Martin's Axiom at an uncountable cardinal.
Type de document :
Article dans une revue
Logical Methods in Computer Science, Logical Methods in Computer Science Association, 2012, 8 (4), pp.1-36
Liste complète des métadonnées

https://hal.inria.fr/hal-00763451
Contributeur : Matteo Mio <>
Soumis le : lundi 10 décembre 2012 - 18:52:43
Dernière modification le : jeudi 11 janvier 2018 - 06:22:14

Identifiants

  • HAL Id : hal-00763451, version 1
  • ARXIV : 1211.1511

Collections

Citation

Matteo Mio. Probabilistic modal mu-calculus with independent product. Logical Methods in Computer Science, Logical Methods in Computer Science Association, 2012, 8 (4), pp.1-36. 〈hal-00763451〉

Partager

Métriques

Consultations de la notice

149